Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


effects of mutations
Mar 31, 2011

hi i was diagnosed hiv+ and have the A98G mutation however i have been advised and given by my doc to take atripla, i am a bit confused if atripla will work well for me because of the efv resistance soo far after 6 months on meds my viral load went from 35000 to 48 and cd4 from 300 to 340 i will really appreciate your help on this as its driving me crazy thanks alot

Response from Dr. McGowan

Thanks for your question.

The A98G mutation is considered a MINOR mutation that may effect the NNRTI (non-nucleaside reverse transcriptase inhibitors) nevirapine and delavirdine (no longer on the market). It would not be expected to effect your response to efavirenz, esepcially when you are also on 2 other active meds (the tenofovir and emtricitabine also contained in Atripla). You have had a great initial response to treatment, with an undetectable viral load at 6 months. Stay adherent to the meds to keep the block up. If your virus remains undetecable it is very unlikely that it will ever breakthrough as long as you keep the pressure on the virus.

Best, Joe



Previous
so worried
Next
about window period

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement